Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 94, NWS JSJ

November 14, 2006

NWS JSJ issued this flash flood warning at Nov 14, 2006, 1:16 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2006, 1:16 PM CST (19:16 UTC)
Expired
Nov 15, 2006, 8:15 AM CST
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 141918
FFWSJU
PRC001-013-017-054-065-081-083-131-141-142215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
316 PM AST TUE NOV 14 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     FLORIDA
     BARCELONETA
     ADJUNTAS
     SAN SEBASTIAN
     UTUADO
     LAS MARIAS
     LARES
     HATILLO
     ARECIBO

* UNTIL 615 PM AST

* AT 310 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED     
  AREAS. RAINFALL ACCUMULATIONS WITHIN THE PAST HOUR HAVE RANGED     
  FROM 3 TO 3.5 INCHES IN LOCALIZED SPOTS OVER THESE MUNICIPALITIES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHERN
  ARECIBO...SOUTH CENTRAL HATILLO...LARES...EAST CENTRAL LAS
  MARIAS...NORTHERN UTUADO...SOUTHEASTERN SAN SEBASTIAN...NORTH
  CENTRAL ADJUNTAS...SOUTH CENTRAL BARCELONETA AND CENTRAL FLORIDA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1839 6660 1827 6656 1819 6692 1832 6696

$$

JFR
1 follow-up statement
000 
WGCA72 TJSJ 142215
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
611 PM AST TUE NOV 14 2006

PRC001-013-017-054-065-081-083-131-141-142221-
FLORIDA-BARCELONETA-ADJUNTAS-SAN SEBASTIAN-UTUADO-LAS
MARIAS-LARES-HATILLO-ARECIBO-
611 PM AST TUE NOV 14 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM AST FOR THE
FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     FLORIDA...BARCELONETA...ADJUNTAS...SAN SEBASTIAN...UTUADO...LAS
     MARIAS...LARES...HATILLO AND ARECIBO

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO GUAJATACA 
RIO TANAMA

RIVER LEVELS ALONG THE RIO GUAJATACA AND RIO TANAMA HAVE FALLEN 
BELOW FLOOD STAGE...AND CONTINUE TO FALL. THEREFORE...THE FLASH 
FLOOD WARNING FOR THIS AREA HAS BEEN CANCELLED. HOWEVER...RIVER 
LEVELS REMAIN HIGH AND RESIDENTS AND MOTORISTS ACROSS THESE AREAS 
ARE URGED TO REMAIN ALERT TO THE PONDING OF WATER ON ROADWAYS AND 
ALLOW TIME FOR RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS FOR THE 
NEXT SEVERAL HOURS.

LAT...LON 1839 6660 1827 6656 1819 6692 1832 6696

$$

SR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 14, 9:00 AM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Nov 14, 9:00 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 AM AST TUE NOV 14 2006

.UPDATED...THE ACTIVE WEATHER ACROSS THE ATLANTIC AND CARIBBEAN
COASTAL WATERS DISSIPATED DURING THE LATE MORNING HOURS. A MOIST AIR
MASS WILL CONTINUE IN THE LOWER LEVELS TODAY...AND RELATIVELY
UNSTABLE CONDITIONS REMAIN ALOFT. THIS WILL CONTINUE TO ENHANCE
SHOWER ACTIVITY ACROSS THE LOCAL AREA. WITH VERY LIGHT STEERING
FLOW...SHOWERS WILL BE SLOW MOVING. THIS WILL ENABLE SOME SHOWERS TO
PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL RESULT IN AREAS OF URBAN
AND SMALL STREAM FLOODING. GFS MODEL GUIDANCE SUGGEST THE
CONTINUATION OF HIGH RELATIVE HUMIDITY VALUES ACROSS THE REGION...
WHICH SUGGEST ENOUGH MOISTURE LINGERING OVER THE AREA DURING THE
NEXT FEW DAYS. ALSO GFS MODEL GUIDANCE SUGGESTED GOOD OMEGA VALUES
THROUGH WEDNESDAY. INHERITED SHORT TERM GRIDS...CWF AND ZFP HAD A
PRETTY GOOD HANDLE ON EXPECTED CONDITIONS THIS AFTERNOON.
Hazardous weather outlook, Nov 14, 4:00 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST TUE NOV 14 2006

PRZ001>013-AMZ710>750-151000-
600 AM AST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
ANOTHER ACTIVE WEATHER DAY CAN BE EXPECTED AS MOIST LOW LEVELS AND
UNSTABLE UPPER LEVELS CONTINUE ACROSS THE LOCAL AREA. SCATTERED TO
LOCALLY NUMEROUS SHOWERS...AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED ACROSS PARTS OF THE ISLAND. WITH WEAK STEERING WINDS...THE
SHOWERS WILL BE SLOW MOVING...AND ENABLE AREAS OF LOCALLY HEAVY
RAINFALL ACROSS PARTS OF PUERTO RICO. THIS WILL RESULT IN WIDESPREAD
AREAS OF URBAN AND SMALL STREAM FLOODING...AND THE CHANCE FOR
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MOIST LOW LEVELS AND UNSTABLE UPPER LEVELS
WILL REMAIN ACROSS THE LOCAL AREA THROUGH THURSDAY. THIS WILL KEEP
ACTIVE WEATHER ACROSS PUERTO RICO...AND MAINTAIN THE CHANCE FOR
AREAS OF URBAN AND SMALL STREAM FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

VIZ001-002-AMZ710>730-151000-
600 AM AST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
ANOTHER ACTIVE WEATHER DAY CAN BE EXPECTED ONCE AGAIN AS MOIST LOW
LEVELS AND UNSTABLE UPPER LEVELS CONTINUE ACROSS THE LOCAL AREA
TODAY. SCATTERED TO LOCALLY NUMEROUS SHOWERS...AND ISOLATED
THUNDERSTORMS CAN BE EXPECTED ACROSS PARTS OF THE LOCAL ISLANDS.
WITH WEAK STEERING WINDS...THE SHOWERS WILL BE SLOW MOVING...AND
ENABLE AREAS OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE LOCAL
ISLANDS. AREAS OF URBAN AND GUT FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MOIST LOW LEVELS AND UNSTABLE UPPER LEVELS
WILL REMAIN ACROSS THE LOCAL AREA THROUGH THURSDAY. THIS WILL KEEP
ACTIVE WEATHER ACROSS PUERTO RICO...AND MAINTAIN THE CHANCE FOR
AREAS OF URBAN AND GUT FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 6:45 PM CSTFlash Flood WarningJSJ19 hr
Nov 13, 9:14 PM CSTFlash Flood WarningJSJ20 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.